Nicolau syndrome after intramuscular benzathine penicillin treatment


Ocak S., Ekici B. , Cam H. , Tastan Y.

PEDIATRIC INFECTIOUS DISEASE JOURNAL, vol.25, pp.749, 2006 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 8
  • Publication Date: 2006
  • Doi Number: 10.1097/01.inf.0000226941.85500.9b
  • Title of Journal : PEDIATRIC INFECTIOUS DISEASE JOURNAL
  • Page Numbers: pp.749

Abstract

Nicolau syndrome (livedoid dermatitis) is a very rare complication of intramuscular injections and manifests as excruciating pain immediately after injection. We describe a 3-year-old boy with diagnosis of Nicolau syndrome after intramuscular benzathine penicillin injection to the midanterior part of the left thigh. He was treated with hyberbaric oxygen and pentoxyphilline in addition to supportive treatment and recovered with no sequelae.